MAUDE Adverse Event Report: STRYKER TRAUMA KIEL IM REAMER, MOD. TRINKLE FITTING BIXCUT Ø7,5X480MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER TRAUMA KIEL IM REAMER, MOD. TRINKLE FITTING BIXCUT Ø7,5X480MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 02276075
Medical Device Problem Codes Dent in Material (2526); Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 10/07/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
The handpiece rotation was reversed during diaphyseal reaming.Bixcut was damaged because the operation was carried out without realizing it.Debris remained in the body, but was removed using pliers and a hammer.After confirming that no debris remained in the body, nail fixation was performed and the operation was completed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event could be confirmed, since the device was returned for evaluation and matches with the alleged failure.The received bixcut reamer was found slightly bent (approx.In middle) with dent marks.The outer spiral of the reamer is completely uncoiled and deformed.The breakage areas of reamer spirals indicate that the spirals broke in a gliding fracture due to torsional overload; the reamer was overloaded in counter-clockwise direction.Based on the investigation the root cause was attributed to a user related issue.The failure was caused due to reamer was used in a counter-clockwise direction.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of manufacturing or design related problems were found during the investigation.The device had been in use for a long time (manufactured in 2014), therefore it can be safely said that it had fulfilled its tasks in former surgeries as intended.A review of the labeling did not indicate any abnormalities.If any further information is provided, the complaint report will be updated.

Brand Name
IM REAMER, MOD. TRINKLE FITTING BIXCUT Ø7,5X480MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
MDR Report Key9262918
Report Number0009610622-2019-00912
Device Sequence Number2777486
Product Code LPH
UDI-Device Identifier04546540145796
UDI-Public04546540145796
Combination Product (Y/N)N
PMA/510(K) Number
K153345
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number02276075
Device Lot NumberK09F7F3
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/29/2019
Initial Date Received by Manufacturer 10/07/2019
Supplement Date Received by Manufacturer12/03/2019
Initial Report FDA Received Date10/31/2019
Supplement Report FDA Received Date12/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age29 YR